Thanks for the info as it helps me understand a bit more what is going on.
Supraventricular tachycardias (SVTs), which originate somewhere above the ventricles, are caused by abnormal circuitry in the heart, usually present at birth, that creates a loop of overlapping signals. Episodes may last only a few seconds or several hours.
In one form of SVT, an abnormality in the AV node may "split" an electrical signal into two, sending one signal to the ventricles and another back to the atria. Another common abnormality is the presence of an extra electrical pathway from the atria to the ventricles that bypasses the AV node. This may result in a signal going down one pathway and up the other.
The treatments goals for tachycardias are to slow a fast heart rate when it occurs, prevent future episodes and minimize complications. Your doctor may prescribe a pill version of an anti-arrhythmic drug, such as flecainide (Tambocor) or propafenone (Rythmol), to take if you have an episode of a fast heartbeat that doesn't respond to vagal maneuvers. Anti-arrhythmic medications may prevent a fast heart rate when taken regularly.
Other medications that may be prescribed either as an alternative or in combination with anti-arrhythmic medications are calcium channel blockers, such as diltiazem (Cardizem) and verapamil (Calan), or beta blockers, such as propranolol (Inderal) and esmolol (Brevibloc). Trying to eat more healthy is a wise move but you may also want to look at the medications. I understand not wanting to take meds but sometimes it is the lesser of 2 evils. My thoughts and prayers go out to you.
~~Kitt~~Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease. www.healingwell.com"If you can't change the world, change your world"